Asploro Journal of Biomedical and Clinical Case Reports
Article Type: Case Report
Asp Biomed Clin Case Rep. 2020 Sept 30;3(3):221-24
1Consultant, Department Of Dermatology, Universitas Academic Hospital, Bloemfontein, South Africa
Corresponding Author: Frans Maruma, MBChB, Dip-Hiv-Med, MMed, AAAM, FC Derm
Address: Department of Dermatology, University Of Free State, Faculty Of Health Sciences, Bloemfontein, South Africa.
Received date: 03 September 2020; Accepted date: 21 September 2020; Published date: 30 September 2020
Citation: Maruma F. Imatinib-Induced Keratosis Pilaris in a Patient with Chronic Myeloid Leukemia. Asp Biomed Clin Case Rep. 2020 Sept 30;3(3):221-24.
Copyright © 2020 Maruma F. This is an open-access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium provided the original work is properly cited.
Keywords: Imatinib Mesylate, Keratosis Pilaris, Chronic Myeloid Leukemia,Tyrosine Kinase Inhibitors
Abbreviations: CML – Chronic Myeloid Leukemia, TKI – Tyrosine Kinase Inhibitor, KP – Keratosis Pilaris
We discuss the case of a 23 years old female with chronic myeloid leukemia. This patient developed keratosis pilaris nearly three months after she was treated with imatinib mesylate for her chronic myeloid leukemia. She was then referred to our dermatology outpatient clinic for assessment of the skin lesions. Prior to initiating the tyrosinase kinase inhibitor, the patient had no skin lesions at all. The skin lesions were widespread and diffuse in distribution and featured a primary morphology of follicular keratotic papules. This clinical picture was in keeping with keratosis pilaris. The further histological evaluation also confirmed features compatible with this diagnosis. The tyrosine kinase inhibitors are considered first-line therapy for the treatment of chronic myeloid leukemia. Imatinib mesylate belongs to the first generation of oral tyrosine kinase inhibitors and has a long-term control on the chronic myeloid leukemia and good safety profile. Most cases of keratosis pilaris are reported to arise from the second generation of tyrosine kinase inhibitors such as Nilotinib. We report a case of keratosis pilaris associated with imatinib mesylate in a patient with chronic myeloid leukemia.